Alert archive / Montana / Winter Storm Watches in 2007

Winter Storm Watch 21, NWS Great Falls, MT

December 29, 2007

NWS Great Falls, MT issued this winter storm watch at Dec 29, 2007, 2:50 AM MST. It took effect at Dec 30, 2007, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 29, 2007, 2:50 AM MST (09:50 UTC)
In effect from
Dec 30, 2007, 11:00 AM MST
Expired
Dec 30, 2007, 3:55 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 290950
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 AM MST SAT DEC 29 2007

...PERIODS OF SNOW AND BLOWING SNOW WILL IMPACT THE MOUNTAINS OF
SOUTHWEST AND CENTRAL MONTANA...

.PERIODS OF SNOW WILL CONTINUE TO AFFECT THE MOUNTAINS OF
SOUTHWEST MONTANA AND THE ROCKY MOUNTAIN FRONT TODAY. A STRONGER
STORM SYSTEM WILL MOVE INTO THE REGION THIS EVENING WITH WESTERLY
WINDS AND MODERATE TO HEAVY SNOWFALL. MOUNTAIN PASSES AND WESTERN
SLOPES OF HIGHER ELEVATION PEAKS WILL BE ESPECIALLY HARD HIT
LATE TONIGHT AND SUNDAY. MODERATE TO HEAVY SNOW AND AREAS OF
BLOWING SNOW WILL SPREAD INTO THE LITTLE BELT MOUNTAINS AND THE
SURROUNDING ISLAND RANGES SUNDAY AFTERNOON AND NIGHT.

MTZ009-048-292200-
/O.UPG.KTFX.WS.A.0020.071230T0100Z-071231T0000Z/
/O.NEW.KTFX.WS.W.0017.071230T0100Z-071231T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
250 AM MST SAT DEC 29 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST SUNDAY FOR ELEVATIONS ABOVE 5500 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS NEAR THE
CONTINENTAL DIVIDE TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF
8 TO 16 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20
INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG
WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING
POTENTIALLY DANGEROUS TRAVEL CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ008-015-055-292200-
/O.UPG.KTFX.WS.A.0020.071230T0100Z-071231T0000Z/
/O.NEW.KTFX.WS.W.0017.071230T0100Z-071231T0000Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
250 AM MST SAT DEC 29 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST SUNDAY FOR ELEVATIONS ABOVE 6500 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS OF SOUTHWEST
MONTANA TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF 8 TO 14
INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES
POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY WINDS
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH MOUNTAIN
PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY DANGEROUS
TRAVEL CONDITIONS. IN ADDITION...CONDITIONS WILL DETERIORATE
RAPIDLY NEAR THE IDAHO BORDER. INTERSTATE 15 AT MONIDA PASS AND
ROUTE 20 FROM WEST YELLOWSTONE TO THE IDAHO BORDER COULD SEE
EXTREMELY HAZARDOUS WINTER WEATHER CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ014-292200-
/O.NEW.KTFX.WS.W.0017.071230T0100Z-071231T0000Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-
INCLUDING THE CITIES OF...HELENA...LINCOLN
250 AM MST SAT DEC 29 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST SUNDAY FOR ELEVATIONS ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST SUNDAY. 

A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS NEAR THE
CONTINENTAL DIVIDE TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF
8 TO 16 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20
INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG
WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING
POTENTIALLY DANGEROUS TRAVEL CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-050-054-292200-
/O.NEW.KTFX.WS.A.0021.071230T1800Z-071231T1200Z/
CASCADE-JUDITH BASIN-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...
WHITE SULPHUR SPRINGS
250 AM MST SAT DEC 29 2007

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT FOR THE LITTLE BELT AND CASTLE MOUNTAINS AND FOR
NORTHERN PORTIONS OF THE CRAZY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

A STORM SYSTEM WILL AFFECT THE LITTLE BELT AND CASTLE MOUNTAINS
...AS WELL AS NORTHERN PORTIONS OF THE CRAZY MOUNTAINS SUNDAY
AFTERNOON AND NIGHT. SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES ARE
POSSIBLE. IN ADDITION...GUSTY WEST TO NORTHWEST WINDS WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES
CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS ON HIGHWAY 89.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
3 follow-up statements
000 
WWUS45 KTFX 292146
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
246 PM MST SAT DEC 29 2007

...PERIODS OF SNOW AND BLOWING SNOW WILL IMPACT THE MOUNTAINS OF
SOUTHWEST AND CENTRAL MONTANA...

.A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION THIS
EVENING WITH WESTERLY WINDS AND MODERATE TO HEAVY SNOWFALL.
MOUNTAIN PASSES AND WESTERN SLOPES OF HIGHER ELEVATION PEAKS WILL
BE ESPECIALLY HARD HIT LATE TONIGHT AND SUNDAY. MODERATE TO HEAVY
SNOW AND AREAS OF BLOWING SNOW WILL SPREAD INTO THE LITTLE BELT
MOUNTAINS AND THE SURROUNDING ISLAND RANGES SUNDAY AFTERNOON AND
NIGHT.

MTZ009-014-048-300500-
/O.CON.KTFX.WS.W.0017.071230T0100Z-071231T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
246 PM MST SAT DEC 29 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 5500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 PM MST SUNDAY. 

A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS NEAR THE
CONTINENTAL DIVIDE TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF
8 TO 16 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO
20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG
WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING
POTENTIALLY DANGEROUS TRAVEL CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ008-015-055-300500-
/O.CON.KTFX.WS.W.0017.071230T0100Z-071231T0000Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
246 PM MST SAT DEC 29 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 PM MST SUNDAY FOR ELEVATIONS ABOVE 6500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 PM MST SUNDAY. 

A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS OF SOUTHWEST
MONTANA TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF 8 TO
14 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES
POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY
WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH
MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY
DANGEROUS TRAVEL CONDITIONS. IN ADDITION...CONDITIONS WILL
DETERIORATE RAPIDLY NEAR THE IDAHO BORDER. INTERSTATE 15 AT
MONIDA PASS AND ROUTE 20 FROM WEST YELLOWSTONE TO THE IDAHO
BORDER COULD SEE EXTREMELY HAZARDOUS WINTER WEATHER CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-050-054-300500-
/O.CON.KTFX.WS.A.0021.071230T1800Z-071231T1200Z/
CASCADE-JUDITH BASIN-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...
WHITE SULPHUR SPRINGS
246 PM MST SAT DEC 29 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT FOR THE LITTLE BELT AND CASTLE MOUNTAINS
AND FOR NORTHERN PORTIONS OF THE CRAZY MOUNTAINS...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT. 

A STORM SYSTEM WILL AFFECT THE LITTLE BELT AND CASTLE MOUNTAINS
...AS WELL AS NORTHERN PORTIONS OF THE CRAZY MOUNTAINS SUNDAY
AFTERNOON AND NIGHT. SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES ARE
POSSIBLE. IN ADDITION...GUSTY WEST TO NORTHWEST WINDS WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES
CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS ON HIGHWAY 89.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS45 KTFX 300443
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
943 PM MST SAT DEC 29 2007

...PERIODS OF SNOW AND BLOWING SNOW WILL IMPACT THE MOUNTAINS OF
SOUTHWEST AND CENTRAL MONTANA...

.A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE INTO THE
REGION TONIGHT WITH WESTERLY WINDS AND MODERATE TO HEAVY SNOWFALL.
MOUNTAIN PASSES AND WESTERN SLOPES OF HIGHER ELEVATION PEAKS WILL
BE ESPECIALLY HARD HIT LATE TONIGHT AND SUNDAY. MODERATE TO HEAVY
SNOW AND AREAS OF BLOWING SNOW WILL SPREAD INTO THE LITTLE BELT
MOUNTAINS AND THE SURROUNDING ISLAND RANGES SUNDAY AFTERNOON AND
NIGHT.

MTZ009-014-048-301300-
/O.CON.KTFX.WS.W.0017.000000T0000Z-071231T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
943 PM MST SAT DEC 29 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY
FOR ELEVATIONS ABOVE 5500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY
FOR ELEVATIONS ABOVE 5500 FEET.

A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS NEAR THE
CONTINENTAL DIVIDE TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF
8 TO 16 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO
20 INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG
WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING
POTENTIALLY DANGEROUS TRAVEL CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ008-015-055-301300-
/O.CON.KTFX.WS.W.0017.000000T0000Z-071231T0000Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
943 PM MST SAT DEC 29 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY
FOR ELEVATIONS ABOVE 6500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY
FOR ELEVATIONS ABOVE 6500 FEET. 

A STRONG STORM SYSTEM WILL AFFECT THE MOUNTAINS OF SOUTHWEST
MONTANA TONIGHT AND SUNDAY. SNOWFALL ACCUMULATIONS OF 8 TO
14 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20 INCHES
POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG WESTERLY
WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH
MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING POTENTIALLY
DANGEROUS TRAVEL CONDITIONS. IN ADDITION...CONDITIONS WILL
DETERIORATE RAPIDLY NEAR THE IDAHO BORDER. INTERSTATE 15 AT
MONIDA PASS AND ROUTE 20 FROM WEST YELLOWSTONE TO THE IDAHO
BORDER COULD SEE EXTREMELY HAZARDOUS WINTER WEATHER CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MTZ012-050-054-301300-
/O.CON.KTFX.WS.A.0021.071230T1800Z-071231T1200Z/
CASCADE-JUDITH BASIN-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...
WHITE SULPHUR SPRINGS
943 PM MST SAT DEC 29 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT FOR THE LITTLE BELT AND CASTLE MOUNTAINS
AND FOR NORTHERN PORTIONS OF THE CRAZY MOUNTAINS...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH LATE SUNDAY NIGHT FOR THE LITTLE BELT AND CASTLE MOUNTAINS
AND FOR NORTHERN PORTIONS OF THE CRAZY MOUNTAINS. 

A STORM SYSTEM WILL AFFECT THE LITTLE BELT AND CASTLE MOUNTAINS
...AS WELL AS NORTHERN PORTIONS OF THE CRAZY MOUNTAINS...SUNDAY
AFTERNOON AND NIGHT. SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES ARE
POSSIBLE. IN ADDITION...GUSTY WEST TO NORTHWEST WINDS WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITIES
CAUSING POTENTIALLY DANGEROUS TRAVEL CONDITIONS ON HIGHWAY 89.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS45 KTFX 301055
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
355 AM MST SUN DEC 30 2007

...PERIODS OF SNOW AND BLOWING SNOW WILL IMPACT THE MOUNTAINS OF
SOUTHWEST MONTANA AND THE ROCKY MOUNTAIN FRONT...

.A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT THE
MOUNTAINS WITH WESTERLY WINDS AND MODERATE TO HEAVY SNOWFALL.
MOUNTAIN PASSES AND WESTERN SLOPES OF HIGHER ELEVATION PEAKS WILL
BE ESPECIALLY HARD HIT.

MTZ012-050-054-301200-
/O.CAN.KTFX.WS.A.0021.071230T1800Z-071231T1200Z/
CASCADE-JUDITH BASIN-MEAGHER-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD...
WHITE SULPHUR SPRINGS
355 AM MST SUN DEC 30 2007

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WATCH. 

PERIODS OF SNOW AND AREAS OF BLOWING SNOW WILL AFFECT THE LITTLE
BELT...CASTLE AND NORTHERN CRAZY MOUNTAINS THIS AFTERNOON AND
TONIGHT. HOWEVER...SNOW ACCUMULATION AMOUNTS ARE NOT EXPECTED TO
BE SIGNIFICANT ENOUGH TO WARRANT A WARNING. AS A RESULT...THE
WINTER STORM WATCH HAS BEEN CANCELLED. ALTHOUGH WARNING LEVEL
CONDITIONS ARE NO LONGER EXPECTED...TRAVELERS ON HIGHWAY 89
SHOULD STILL EXERCISE CAUTION AND BE PREPARED FOR WINTER DRIVING
CONDITIONS.

$$

MTZ009-014-048-302200-
/O.CON.KTFX.WS.W.0017.000000T0000Z-071231T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
355 AM MST SUN DEC 30 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR ELEVATIONS ABOVE 5500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR ELEVATIONS ABOVE 5500 FEET.

A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT THE MOUNTAINS NEAR
THE CONTINENTAL DIVIDE TODAY. STORM TOTAL SNOWFALL ACCUMULATIONS
OF 8 TO 16 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20
INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG
WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
THROUGH MOUNTAIN PASSES WITH REDUCED VISIBILITIES CAUSING
POTENTIALLY DANGEROUS TRAVEL CONDITIONS.

$$

MTZ008-015-055-302200-
/O.CON.KTFX.WS.W.0017.000000T0000Z-071231T0000Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE CITIES OF...DILLON...ENNIS...BOZEMAN...
WEST YELLOWSTONE
355 AM MST SUN DEC 30 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR ELEVATIONS ABOVE 6500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR ELEVATIONS ABOVE 6500 FEET...MAINLY IN SOUTHERN
PORTIONS OF BEAVERHEAD...MADISON AND GALLATIN COUNTIES.

A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT THE MOUNTAINS OF FAR
SOUTHWEST MONTANA TODAY. STORM TOTAL SNOWFALL ACCUMULATIONS OF 8
TO 14 INCHES ARE EXPECTED...WITH LOCAL ACCUMULATIONS UP TO 20
INCHES POSSIBLE AT HIGHER ELEVATIONS. IN ADDITION...STRONG
WESTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW
THROUGH MOUNTAIN PASSES. THE BRUNT OF THE SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED IN SOUTHERN PORTIONS OF THE WARNING AREA
NEAR THE IDAHO BORDER. INTERSTATE 15 AT MONIDA PASS AND ROUTE 20
FROM WEST YELLOWSTONE TO THE IDAHO BORDER COULD SEE POTENTIALLY
DANGEROUS WINTER WEATHER CONDITIONS.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm watch went out at Dec 28, 10:30 PM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Dec 28, 10:30 PM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1030 PM MST FRI DEC 28 2007

UPDATED AVIATION DISCUSSION

.UPDATE...

TONIGHT...UPDATE TO ZONES PLANNED BY 930...A WEAK SHORTWAVE IS
APPROACHING THE ROCKIES AND WILL BE CROSSING THE DIVIDE EARLY
SATURDAY. MOISTURE ASSOCIATED WITH THIS SHORTWAVE REMAINS RATHER
SHALLOW AND WITH QUICK MOVEMENT OF THE SYSTEM...PRECIP AMOUNTS WILL
REMAIN LOW. THE WESTERN MOUNTAINS AND SOUTHWEST ZONES WILL BE
AFFECTED THE MOST WITH THE PLAINS REMAINING DRY. WILL LOWER
POPS...ESPECIALLY THIS EVENING...AND RAISE TEMPS TO ACCOUNT FOR
CONTINUED WINDS THROUGH THE NIGHT. ZELZER

&&

.AVIATION...
UPDATED 0530Z.
A SOMEWHAT MOIST AND UNSTABLE WEST-NORTHWEST FLOW ALOFT WILL PERSIST
OVER THE REGION THROUGH THE NEXT 24HRS. THIS WILL CONTINUE TO BRING
SCATTERED TO NUMEROUS SNOW SHOWERS TO THE MOUNTAINS OF WESTERN
MT...WITH WIDELY SCATTERED SNOW SHOWERS FARTHER EAST OVER THE HIGHER
TERRAIN OF CENTRAL AND SW MT AND LITTLE OR NO PRECIPITATION OVER THE
PLAINS. VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY AFTERNOON AT
MOST TERMINALS WITH LOCAL MVFR CONDITIONS AND MOUNTAIN OBSCUREMENT
OVER HIGHER TERRAIN...ESPECIALLY PREVALENT ALONG AND WEST OF THE
CONTINENTAL DIVIDE. A STRONGER DISTURBANCE EMBEDDED IN THE FLOW WILL
REACH WESTERN MT LATE SATURDAY WITH CONDITIONS DETERIORATING OVER SW
MT SATURDAY EVENING AS SNOW INCREASES. HOENISCH

&&

.PREV DISCUSSION... (ISSUED 424 PM MST FRI DEC 28 2007)

DISCUSSION...
TONIGHT THROUGH SUNDAY...ACTIVE WEATHER PATTERN IS SETTING UP FOR
THE WEEKEND AS A PACIFIC STORM SYSTEM APPROACHES THE AREA. MOIST
WESTERLY FLOW ALOFT IS ALREADY IN PLACE FOR MOUNTAIN SNOW OVERNIGHT.
SNOW WILL GRADUALLY SPREAD OUT INTO THE PLAINS AND INCREASE OVER THE
MOUNTAINS BY SATURDAY AFTERNOON. THE MOST SIGNIFICANT SNOW FROM THE
SYSTEM WILL FALL SATURDAY NIGHT AND SUNDAY OVER THE MOUNTAINS OF
SOUTHWEST MONTANA AND THE ROCKY MOUNTAIN FRONT...THE UPPER LEVEL JET
DRAGS A LITTLE TOO FAR SOUTH FOR BIG SNOWS OVER THE PLAINS. AT THE
SAME TIME WESTERLY WINDS WILL BE ON THE INCREASE WHICH MAY CAUSE
AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. CURRENT WINTER STORM
WATCH LOOKS REALLY GOOD SO WILL JUST REFRESH THE STATEMENT AND LEAVE
IT AS IS. TEMPERATURES MAY PROVE TO BE TRICKY THROUGH THE SHORT
TERM. MODEL GUIDANCE IS ALL QUITE COLD DUE TO COLDER AIR COMING
SINKING IN VIA THE TROUGH BUT THICK CLOUD COVER AND MIXING FROM THE
GUSTY WINDS WILL BOTH SERVE TO KEEP TEMPERATURES UP. DECIDED TO
LOWER TEMPS SLIGHTLY BUT STILL WENT WELL ABOVE GUIDANCE. THOMSON

SUNDAY NIGHT THROUGH FRIDAY NIGHT...THE REMNANTS OF A PACIFIC STORM
SYSTEM IS EXPECTED TO LINGER OVER THE FORECAST AREA SUNDAY NIGHT AND
THROUGH THE DAY MONDAY. A BRIEF BLAST OF COLD AIR WILL MOVE INTO THE
FORECAST AREA FROM CANADA DURING SUNDAY EVENING AS WELL...WITH A
REMARKABLE DECREASE IN TEMPERATURE EVIDENT BY MONDAY MORNING. AREAS
OF SNOW WILL RECEDE TO THE MOUNTAINS BY MONDAY AFTERNOON IN THE
PRESENCE OF UNSTABLE NORTHWESTERLY FLOW ALOFT. THIS COOLER TREND
WILL EXTEND THROUGH MONDAY NIGHT...AS AN AMPLIFYING RIDGE OF HIGH
PRESSURE MOVES INTO THE WESTERN CONUS. CURRENT MODEL GUIDANCE
SUGGESTS THAT TEMPERATURES WILL WARM SLOWLY FROM MONDAY TO
TUESDAY...HOWEVER THE ANTICIPATED STRENGTH OF THIS HIGH PRESSURE
WILL SURELY RESULT IN A RAPID WARMUP. THE RIDGE WILL MOVE IN THE
CENTRAL CONUS BY THURSDAY...WITH A DISTURBED SOUTHWESTERLY FLOW
ALOFT PRESENT THROUGH THE END OF THE PERIOD. WEAK FORCING IN THIS
SOUTHWESTERLY FLOW WILL MAINTAIN A THREAT OF MOUNTAIN SNOW SHOWERS
OVER SOUTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE...HOWEVER
TEMPERATURES WILL REMAIN ABOVE THE SEASONAL AVERAGE IN THIS FLOW
REGIME AS WELL. ZUMPFE

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  23  33  19  29 /  10  20  20  30
CTB  18  28  10  27 /  10  10  30  30
HLN  22  33  20  31 /  10  30  40  30
BZN  14  32  17  29 /  10  30  50  40
WEY   8  19  10  18 /  30  60  60  60
DLN  14  28  17  26 /  30  30  50  50
HVR  10  28  12  27 /  10  10  30  30
LWT  15  32  16  27 /  10  10  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON FOR MTZ008-009-015-048-055.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 28, 4:05 AM MST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
405 AM MST FRI DEC 28 2007

MTZ008-009-015-048-055-291230-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-GALLATIN-
405 AM MST FRI DEC 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM SYSTEM WILL MOVE INTO THE REGION BY SATURDAY
EVENING WITH WESTERLY WINDS AND MODERATE TO HEAVY SNOWFALL.
MOUNTAIN PASSES AND WESTERN SLOPES OF HIGHER ELEVATION PEAKS WILL
BE ESPECIALLY HARD HIT SATURDAY NIGHT AND SUNDAY. A WINTER STORM
WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND PORTIONS OF
SOUTHWEST MONTANA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>014-044>047-049>054-291230-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
405 AM MST FRI DEC 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 2:50 AM MSTWinter Storm WarningTFX36 hr

Nearby

Winter Storm Watches in Montana, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.